I wrote a post the other day about diseases that present in strange ways. It basically was about the pain in my toe from my gout. (http://dr-lasermed.blogspot.com/2012/01/stereotypes-and-diseases-only.html)
Hopefully you all will be happy to know that I’m finally getting better. It has been an interesting journey. I did all the usual stuff, even taking a medication that I hadn’t taken in 6 years (since the last really bad attack). No luck. Finally, I broke down and called my doctor.
Gasps from my audience! The doctor got a consult!
Thank goodness my internist gave me his cell phone number, because something is going on at his office right now (details, folks when I get them) and I can’t get through to talk to or see him.
He told me that we might have to try steroids, since nothing else was working. Steroids and I don’t get along very well. I get lots of fun side effects. Here’s a partial list of common side effects that I have run through in the last couple of days:
· mood swings
· elevated BP
· glucose intolerance
· facial erythema
· acne, dry skin, thinning skin, bruising or discoloration
· dizziness, spinning sensation
· nausea, stomach pain, bloating
I have gone from hardly being able to walk to feeling much better. My toe is still purple, but it is almost normal size. It only hurts a little bit. Now if I could only sleep.
But I am getting lots of work done.